Alert archive / Washington / Wind Advisories in 2016
Wind Advisory 23, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Dec 19, 2016, 3:16 PM PST. It took effect at Dec 20, 2016, 4:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2016, 3:16 PM PST (23:16 UTC)
- In effect from
- Dec 20, 2016, 4:00 AM PST
- Expired
- Dec 20, 2016, 10:44 AM PST
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
384 WWUS76 KSEW 192316 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 316 PM PST MON DEC 19 2016 WAZ504-507-511-515-555-556-200030- /O.CAN.KSEW.HW.A.0007.161220T1000Z-161221T0000Z/ SOUTHWEST INTERIOR-EVERETT AND VICINITY-HOOD CANAL AREA- WESTERN STRAIT OF JUAN DE FUCA-EAST PUGET SOUND LOWLANDS- BELLEVUE AND VICINITY- 316 PM PST MON DEC 19 2016 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WATCH. WINDY CONDITIONS ARE STILL EXPECTED TO DEVELOP TUESDAY MORNING AND EXTEND THROUGH THE DAY. WEST TO SOUTHWEST WINDS WILL RANGE FROM 15 TO 30 MPH WITH LOCAL GUSTS TO 40 MPH. $$ WAZ512-200030- /O.CAN.KSEW.HW.A.0007.161220T0800Z-161221T0000Z/ LOWER CHEHALIS VALLEY AREA- 316 PM PST MON DEC 19 2016 ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WATCH. WINDY CONDITIONS ARE STILL EXPECTED TO DEVELOP TUESDAY MORNING AND EXTEND THROUGH THE DAY. WEST WINDS WILL RANGE FROM 15 TO 25 MPH. $$ WAZ001-510-514-200700- /O.UPG.KSEW.HW.A.0007.161220T1000Z-161221T0000Z/ /O.NEW.KSEW.HW.W.0009.161220T1200Z-161221T0200Z/ SAN JUAN COUNTY-ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- 316 PM PST MON DEC 19 2016 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...EARLY TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...WEST WINDS 25 TO 40 MPH WITH LOCAL GUSTS 50 TO 60 MPH. STRONGEST WINDS ARE EXPECTED TO BE ALONG THE SHORELINES CLOSE TO THE STRAIT OF JUAN DE FUCA. * IMPACTS...SNAPPED TREE LIMBS AND LOCALIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WAZ503-506-509-558-200700- /O.UPG.KSEW.HW.A.0007.161220T1000Z-161221T0000Z/ /O.NEW.KSEW.WI.Y.0023.161220T1200Z-161221T0200Z/ WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-TACOMA AREA- SEATTLE AND VICINITY- 316 PM PST MON DEC 19 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...EARLY TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST WIND 20 TO 35 MPH WITH LOCAL GUSTS 40 TO 50 MPH. * IMPACTS...SNAPPED TREE LIMBS AND BRIEF LOCALIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ516-517-200700- /O.UPG.KSEW.HW.A.0007.161220T0800Z-161221T0000Z/ /O.NEW.KSEW.WI.Y.0023.161220T1200Z-161221T0200Z/ NORTH COAST-CENTRAL COAST- 316 PM PST MON DEC 19 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...EARLY TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...WEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS 45 TO 55 MPH. * IMPACTS...SNAPPED TREE LIMBS AND BRIEF LOCALIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
622 WWUS76 KSEW 200622 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1022 PM PST MON DEC 19 2016 WAZ001-510-514-201430- /O.CON.KSEW.HW.W.0009.161220T1200Z-161221T0200Z/ SAN JUAN COUNTY-ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- 1022 PM PST MON DEC 19 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY... * TIMING...EARLY TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...WEST WINDS 25 TO 40 MPH WITH LOCAL GUSTS 50 TO 60 MPH. STRONGEST WINDS ARE EXPECTED TO BE ALONG THE SHORELINES CLOSE TO THE STRAIT OF JUAN DE FUCA. * IMPACTS...SNAPPED TREE LIMBS AND LOCALIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WAZ511-559-201430- /O.EXA.KSEW.WI.Y.0023.161220T1200Z-161221T0200Z/ HOOD CANAL AREA-BREMERTON AND VICINITY- 1022 PM PST MON DEC 19 2016 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY. * TIMING...EARLY TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * AFFECTED LOCATIONS...SHELTON...BELFAIR...PORT ORCHARD AND OLALLA. REGARDING KITSAP COUNTY...THE SOUTH END OF KITSAP COUNTY WILL GET THE STRONGER WINDS. * WINDS...WEST TO SOUTHWEST WIND 20 TO 35 MPH WITH LOCAL GUSTS 40 TO 50 MPH. * IMPACTS...SNAPPED TREE LIMBS AND BRIEF LOCALIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ503-506-509-516-517-558-201430- /O.CON.KSEW.WI.Y.0023.161220T1200Z-161221T0200Z/ WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-TACOMA AREA-NORTH COAST- CENTRAL COAST-SEATTLE AND VICINITY- 1022 PM PST MON DEC 19 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM PST TUESDAY... * TIMING...EARLY TUESDAY MORNING THROUGH TUESDAY AFTERNOON. * WINDS...WEST TO SOUTHWEST WIND 20 TO 35 MPH WITH LOCAL GUSTS 40 TO 50 MPH. * IMPACTS...SNAPPED TREE LIMBS AND BRIEF LOCALIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
514 WWUS76 KSEW 201309 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 509 AM PST TUE DEC 20 2016 WAZ001-510-514-210200- /O.CON.KSEW.HW.W.0009.000000T0000Z-161221T0200Z/ SAN JUAN COUNTY-ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- 509 AM PST TUE DEC 20 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * TIMING...FROM NOW THROUGH THIS AFTERNOON. * WINDS...WEST WINDS 25 TO 40 MPH WITH LOCAL GUSTS 50 TO 60 MPH. STRONGEST WINDS ARE EXPECTED TO BE ALONG THE SHORELINES CLOSE TO THE STRAIT OF JUAN DE FUCA. * IMPACTS...SNAPPED TREE LIMBS AND LOCALIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WAZ503-506-509-511-516-517-558-559-210200- /O.CON.KSEW.WI.Y.0023.000000T0000Z-161221T0200Z/ WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-TACOMA AREA- HOOD CANAL AREA-NORTH COAST-CENTRAL COAST-SEATTLE AND VICINITY- BREMERTON AND VICINITY- 509 AM PST TUE DEC 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * TIMING...NOW THROUGH THIS AFTERNOON. * WINDS...WEST TO SOUTHWEST WIND 20 TO 35 MPH WITH LOCAL GUSTS 40 TO 50 MPH. * IMPACTS...SNAPPED TREE LIMBS AND BRIEF LOCALIZED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
994 WWUS76 KSEW 201844 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1044 AM PST TUE DEC 20 2016 WAZ001-510-514-201945- /O.CAN.KSEW.HW.W.0009.000000T0000Z-161221T0200Z/ SAN JUAN COUNTY-ADMIRALTY INLET AREA-EASTERN STRAIT OF JUAN DE FUCA- 1044 AM PST TUE DEC 20 2016 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING. WINDS ACROSS THE NORTH INTERIOR WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THIS AFTERNOON. HIGH WINDS ARE NO LONGER EXPECTED. WEST TO SOUTHWEST WINDS WILL REMAIN WINDY THROUGH THIS AFTERNOON WITH SPEEDS OF 15 TO 30 MPH AND LOCAL GUSTS TO AROUND 40 MPH...ESPECIALLY THROUGH EARLY AFTERNOON. $$ WAZ503-506-509-511-516-517-558-559-201945- /O.CAN.KSEW.WI.Y.0023.000000T0000Z-161221T0200Z/ WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY-TACOMA AREA- HOOD CANAL AREA-NORTH COAST-CENTRAL COAST-SEATTLE AND VICINITY- BREMERTON AND VICINITY- 1044 AM PST TUE DEC 20 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS WESTERN WASHINGTON WILL CONTINUE TO GRADUALLY DIMINISH THROUGH THIS AFTERNOON. IT WILL STILL REMAIN WINDY IN SOME AREAS...ESPECIALLY THROUGH THROUGH EARLY AFTERNOON. HOWEVER...SUSTAINED WIND SPEEDS WILL REMAIN LESS THAN 30 MPH AND GUSTS WILL REMAIN BELOW 40 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Dec 19, 9:45 AM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Dec 19, 9:45 AM PST, 5 hours 31 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
945 AM PST Mon Dec 19 2016
.SYNOPSIS...Winds will ease today with only isolated showers as a
cold front departs the area. Another strong frontal system will
bring wind and rain to Western Washington tonight and Tuesday. A
weak upper level ridge will bring a dry day on Wednesday. Rain will
return Thursday with another frontal system, followed by post-
frontal showers on Friday. A strong upper level ridge will move over
the area this weekend.
&&
.SHORT TERM...Today will be mostly a dry day over W WA behind the
strong front that moved across the area early this morning. The
coastal RADAR shows hardly any echoes offshore so the isolated
showers in the forecast look good. Pressure gradients have begun
weakening rapidly so winds should drop off quickly this morning.
However, orographic effects along the Cascades caused by moderate
post-frontal west flow aloft will produce moderate snow over the
Cascades through this evening from about Stevens Pass southward. A
winter weather advisory remains in effect.
The next strong frontal system is following right behind this
mornings departing system. IR imagery shows the front approaching
140W this morning. Models seem to have a fair handle on the
structure and timing of this system. The warm front will begin
spreading light rain inland over the area by around 03Z/7 PM this
evening. The cold front will cross the N coast around midnight then
reach the Puget Sound region around 12Z/4 AM, exiting W WA around
15Z/7 AM. The most significant impact from the system should be
wind, primarily from the strong westerly flow behind the cold front.
The GFS and NAM both show 925 MB winds mainly 40-45 KT with some
local 50 KT winds. The NAM bufr soundings show the boundary layer
becoming dry adiabatic right behind the front which should allow
winds up to 925 MB to mix down to the surface as gusts. This should
produce peak wind gusts up to 50-55 MPH late tonight and early
Tuesday morning which is really close to the 58 MPH threshold for
high winds. A high wind watch for most of W WA will be issued later
this morning to address this.
The frontal system will bring 1-2 inches of water equivalent
precipitation to the Cascades tonight and then on Tuesday as the
orographic effects from the strong post=frontal low level west winds
kick in. Snow levels will rise to 4000 to 5500 feet ahead of the
warm front then drop back to 2000-2500 feet behind the cold front.
There should be enough snowfall to merit another winter weather
advisory.
Over the lowlands on Tuesday the upper level trough crossing the
area will maintain scattered showers.
A flat upper level ridge will move over the region on Wednesday for
a solo dry day. There could even be some filtered sunshine in the
afternoon after low clouds clear out. Kam
.LONG TERM...previous discussion from the 421 AM AFD. Confidence in
the details during this period was low due to differences in the
medium range solutions. It did appear that the models agreed that it
will become cold enough the end of this week for the possibility of
lowland snow. However, the models disagreed as to whether there will
be any precipitation or not.
For now, kept PoPs below climatology for the latter part of the
period. Temperatures are anticipated to fall below normal again at
the end of the period. Note: Climatologically, the probability of
Seattle seeing a white Christmas is five percent.
&&
.AVIATION...Moist westerly flow aloft will continue today and
tonight. A front is exiting the area to the southeast this morning.
Strong southerly winds will ease this afternoon. A front will move
into the area from the west tonight, and southerly winds will
increase again. Rain will change to scattered showers today, then
diminish. Rain will redevelop overnight.
Ceilings are generally MVFR over the interior terminals but there is
some clearing from the northwest occurring. There is a decent chance
most places will get to VFR this afternoon or evening before the
next system tonight brings ceilings back down to MVFR in rain.
KSEA...Rain is likely to end by 20Z, and the current MVFR ceilings
may improve after that. Southerly wind 15g20KT will decrease in the
afternoon, then increase late tonight. CHB
&&
.MARINE...Southerly gales have ended and winds are generally in the
small craft advisory range. Onshore flow in the strait reached gale
force and a gale warning remains in effect there until 1 PM. Winds
will otherwise diminish by midday as there is a lull between this
morning's front and the next system upstream.
A deep low will move east across south central British Columbia on
Tuesday. Strong pressure gradients will develop over the area, with
gale force winds possible over most of the waters on Tuesday. The
gale watches for the coast and west entrance have been converted to
gale warnings, while gale watches continue over the inland waters.
Wave models continue to show seas building to 22 to 27 feet to the
south of the low moving onshore to the north, and moving onto the
coast Tuesday and Tuesday night. A weaker front will move across the
waters Wednesday night or early Thursday. CHB
&&
.HYDROLOGY...
River flooding is not expected the next 7 days.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisories are in effect for the Cascades.
Wind Advisory in effect until 10 AM this morning for the
coast and parts of the interior.
PZ...Small craft advisory for rough Grays Harbor bar.
Gale warning central and east strait until 1 PM.
Gale warning coast and west entrance tonight and Tuesday.
Small craft advisory all other waters.
&&
www.weather.gov/seattle
An illustrated version of this forecast discussion can be seen at
www.weather.gov/seattle/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 18, 8:50 PM PST | Small Craft Advisory for Rough Bar | SEW | 4 days | |
| Dec 18, 8:50 PM PST | Small Craft Advisory | SEW | 12 hr | |
| Dec 19, 1:29 AM PST | Coastal Flood Advisory | SEW | San Juan | 8 hr |
| Dec 19, 2:49 AM PST | Gale Watch | SEW | 12 hr | |
| Dec 19, 8:46 AM PST | Gale Warning | SEW | 36 hr | |
| Dec 19, 8:46 AM PST | Small Craft Advisory | SEW | 6 hr | |
| Dec 19, 10:15 AM PST | High Wind Watch | SEW | San Juan | 5 hr |
| Dec 19, 2:45 PM PST | Small Craft Advisory | SEW | 13 hr | |
| Dec 19, 2:50 PM PST | High Surf Advisory | SEW | 36 hr | |
| Dec 19, 3:16 PM PST | High Wind Warning | SEW | San Juan | 19 hr |
| Dec 19, 3:16 PM PST | Winter Weather Advisory | SEW | 23 hr |
Nearby
Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.